Share Facebook
Crohn's Disease Forum » General IBD Discussion » Microscopic Colitis » First flare after stopping steroid, to be expected?



03-10-2016, 11:03 AM   #1
CharlotteLucas
 
CharlotteLucas's Avatar
 
Join Date: Sep 2015
First flare after stopping steroid, to be expected?

I have had my diagnosis since November and did almost 3 months of Prednisone. First 10 mg then 5 and then I just quit. I had a quick flare up the first couple of days but that subsided. Now I have been off for about a month and symptoms are back for sure. It is weird how quickly I forget pain. Like I can't believe it was really that bad and I start dismissing it, and then it comes back, and I'm like "Oh yeah, I remember this! It really was that bad!"

The prednisone changed my life. It was amazing. It got a lot better quickly and then just continued to improve. But I thought I had better try getting off it and see if I was still sick. Well I guess I am. My doc seemed to think it would just go away and not come back. Oh well.

I didn't want to stay on the steroid and even though I recognize that it sounds problematic, I wanted to put up with the pain a little longer and lose like 10 more pounds before going back on. I went from 258 to 145 with this disease, and that was after years of adamantly NOT dieting and trying to accept my body as it was. I was happy to lose, of course I was, but it has been scary too. And now that I am thinner I find myself buying in and wanting to look even better and better. I am still at the very top of the BMI normal for my height, really sitting right on the borderline for overweight. I know BMI doesn't matter, but damn I really want that judgement off my back. I want to weigh 130-something. I didn't want to stay on the steroid because it stopped the weight loss.

But now that I start to hurt again, I remember how bad I felt and how I couldn't do anything, and I think there is no way I can put up with this again even to lose the last 10 pounds.

Oh, Prednisone, why can't I quit you? You helped me so much but I don't trust you.
03-10-2016, 11:44 AM   #2
Lisa
Adminstrator
 
Lisa's Avatar
 
Join Date: Apr 2010
Location: New York

My Support Groups:
Hi Charlotte - did your doctor have you on a tapering regimen when you stopped the prednisone? And did they prescribe any maintenance medications? Prednisone is not a long-term medication as it can cause many side effects that are unhealthy.

I can fully emphasize with you about wanting to lose a little more weight - I'm kind of looking forward to my next scope as it will force me to eat light for a few days and hopefully help me drop a couple. That being said, being sick is NOT the way to lose weight - remember there is damage occurring inside your body which may outweigh any health benefit from dropping weight.

Hopefully you have an appointment scheduled with your doctor to follow up and hopefully get onto a maintenance medication.

As for the pain - isn't it funny how we don't actually remember the pain itself? We remember being in pain, but now how the pain actually feels until we experience it again......
__________________

30 plus years and counting with UC/Crohn's!
on remicade since 11/05

While my experiences may not be what everyone has had- I feel it is worthwhile to share any and all experiences that may be beneficial to others.
03-10-2016, 01:39 PM   #3
fuzzy butterfly
Forum Monitor
 
fuzzy butterfly's Avatar
 
Join Date: Jul 2015
Location: manchester, United Kingdom

My Support Groups:
Hi I am sorry you are having such trouble getting well again. As Lisa says though pred is only really a temporary solution. I wish I could gain weight I'm a skinny begger. I am though more concerned with being well than what weight I am. With my saggy skin I don't look great in short sleeve tops or shorts but I am well so I'm grateful for that right now. So please try not to worry about your weight, just getting better soon. Love n best wishes 💕
__________________

5yrs since dxd. 3yrs in remission.. in remission since march 2014, dxd july 2012, ileostomy march2014, reversed feb 2015 all's good so far
Mandy
03-10-2016, 01:52 PM   #4
Eridon2002
Senior Member
 
Eridon2002's Avatar
 
Join Date: Jul 2014
Location: Saint Louis, Missouri

My Support Groups:
Hi Charlotte-if your doctor thinks that this will go away and not come back then it is time for a new doctor. Find yourself a good GI doctor that can put you on a long term maintenance med to get you into remission, prednisone is only short term(does way to much damage to your body). With this disease you need to really watch what you eat, many people find they have trigger foods that can exacerbate symptoms. Eat clean, healthy foods to nourish your body. Health is what matter, not the numbers on a scale. I'd rather be a little plump, feeling well and living life than skinny and in pain.
03-10-2016, 02:44 PM   #5
fuzzy butterfly
Forum Monitor
 
fuzzy butterfly's Avatar
 
Join Date: Jul 2015
Location: manchester, United Kingdom

My Support Groups:
Ditto that Eridon. I maybe skinny with my crohn's but I am well, if I was heavier and well that would be great to. Healthy and pain free is what I want most, as I am just now . I am sure that we all want that really regardless of weight. 💕
03-10-2016, 06:16 PM   #6
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I agree with the above. Maybe, you should keep a food diary to see which foods aggravate your gut.
03-10-2016, 06:51 PM   #7
Salad_Shooter
Senior Member
 
Salad_Shooter's Avatar
 
Join Date: Jan 2016
Location: Fiji
"Hi Charlotte-if your doctor thinks that this will go away and not come back then it is time for a new doctor".

What Eridon said.
__________________
End Stage Severe Fistulizing Crohn's Disease (Diagnosed 40 years ago)
Ileostomy
MS-like demyelinating disease (Humira induced brain lesions)
Lupus
RA
Sjogren's
COPD
Spinal Stenosis cervical (with spinal cord flattening)
Spinal Stenosis lumbar
Severe Pulmonary Hypertension
Right heart failure
03-10-2016, 06:53 PM   #8
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
"Hi Charlotte-if your doctor thinks that this will go away and not come back then it is time for a new doctor".

What Eridon said.
Yes.

Reply

Crohn's Disease Forum » General IBD Discussion » Microscopic Colitis » First flare after stopping steroid, to be expected?
Thread Tools


All times are GMT -5. The time now is 04:05 PM.
Copyright 2006-2017 Crohnsforum.com